I want to know how long it takes to stop these terrible, terrible, side effects to oxycodone?
- 28 Sep 2011 by Ellers
- 30 Sep 2011
- pain, oxycodone, side effect
I was told to stop the drug I was taking (oxycodone 4x's/day)
by a Dr. who thought I was taking too much meds. It took Dr's over 5yrs of on and off testings and trials to finally be able to give me a quality of life other than being on a couch. I moved and had to find a new Dr. No one wants to write any kind of Narc. drug especially the one I was on. The answers I received were that no one writes those prescriptions at this clinic. Frustrating..
Now, I am really sensitive to drugs of all sorts. She (dr.) told me that this drug called subutex was going to get me through the withdrawl symptoms and then when I was switched it would be easier to get off than the oxy.
I have always had to go on to a drug really really slowly due to getting extremely ill. I was worried about my reaction to the drug as well as afraid for the withdrawl.
I was always told by my old pain clinic Dr.'s that to stop suddenly would be too hard on me. It could cause a stroke or heartattack.
I had a reaction to the subutex after the second day of taking it I couldn't stand it any longer and stopped it. It was the weekend so I was not able to get to talk with the Dr who gave me the med. till Mon. I did not take any oxy in between. I have gone cold turkey and need help.
I am not able to handle these side effects any longer. It's been a week and I had started the week prev. to try and scale down some on the oxy so it would not be such a large dose to stop. I couldn't do that either... I only was able to scale back 10mg. and I was soooo ill.
I am having a problem with my muscles right now cramping and twitching. I have not been able to sleep and I have only at times of utter exhaustion gotten 3hrs one night. I have no energy left it seems to fight this. I lay down and it jerks so hard involuntary that it flips my one leg. and my upper arms do the same... my insides feel like they are vibrating non stop. The woozy dizzy feeling is soooo bad as well.
My chest has been hurting on and off and my upper arms also feel tight like someone is squeezing them beyond the point of being able to stand it!
She had me quit so much stuff that I am afraid for my health.
The drugs and over counter meds I took were celexa, omeprazole,
dimenhydrinate ( I had to take it everytime I took oxy due to the illness I felt with the drug)
synthroid, and ibprof. when needed.
She had told me to take another dose of the subutex because she said that the nausea should be gone and side effects if I cont. to take that drug.
I got hot from head to toe... a burning sensation, with severe headache and pressure. I threw up... and had sever nausea. My pupils were really tiny and my vision blurry. Sweating severe to soooo cold. I never took another dose of subutex after that...
She told me (Dr.) to start to take my celexa again and my synthroid. I also she said can take dimenhydrinate. I feel really bad still.
I need help with this withdrawl. I am feeling so wretched. Is there anything I can do to stop the twitching and tight muscles. I am not able to sit still... I have to get up and walk around a little to stop the sever jerking. I feel like I'm going off my rocker.
Thanks for any help...
Sorry, I am kind of confused. Were you doing ok on oxycodone before the doctor had you start the subutex?I also don't understand the doctor stopping your other meds. You must live near me & use my old pain clinic as they won't write scipts except for methadone for pain. But I still don't quite understand. It sounds like withdrawals, but you said you are still taking the oxy at a lower dose? Is this correct? I believe, & I could be wrong, but subutex shouldn't be taken with the opiate. The expert on this Patti, will catch this if I answer, so hopefully she can help you better.From what you are saying you did ok on oxycodone until this doctor said you need to be off of it, & took all your meds away, (?) & put you on subutex, but you are trying to wean from oxyocodone also? If so it's my understanding that you are not suppose to combine subs & oxy which puts you in precipitated withdrawal. It sounds like this is what is going on.
Why were you taking oxycodone in the first place. Chontic pain? I first of all, think you need to find a new pain doctor that knows what the hell they are doing! I am going to leave this at that & hope PattiShan61 or LaurieShay jump on this pretty quick. Good luck my friend.
Dear desparate, Gosh I want to help here. I know these feelings you are having, oh so well. I had a difficult time ( the last thing you want to hear) understanding when and what you were taking exactly. I know you started subutex but I wonder because you were taking the oxycodone, if you waited long enough before you took the subutex. Or if you are taking a little Oxycodone at the same time you took the subutex??
If you do not wait and go through some withdrawals first and take the subutex, you will feel worse. Personally I was taking oxcys too. More then you for more years. When I started taking suboxones, I was not taking any OXys and was withdrawing badly, I was feeling just like you, there might be a few other symptoms that I had. My point is, when I then took suboxone, all of those horrible feelings you descibed were gone in an hour. I do not know the difference bewteen suboxone and subutex, but I do think with either one you have to be off the oxycodone for 36 hours or maybe 48, my doctor told me this was for me due to my high usage. Since I was off them for weeks it did not matter, my relieve was instant. The difference too was suboxone. I would ask your Dr and tell your DR right away what is happening. It may be you did not wait long enough and it might work now or a switch to suboxone. I have seen others write how they could handle one and not the other.
I know how you are feeling, it is the worse. I swear I did it for nearly 8 weeks before I finally went on suboxone.
I am praying you check out what Mary said and I recommended and you feel better, soon!!! My heart goes out to you.
Hey Ellers , welcome to the support group. Listen, I really think there are a few questions here and I am going to try and address the withdrawal part first. There are 2 rx meds that are often Rx'ed to patients going thru opiate or opiate replacement withdrawl. The first is clonidine, it is actually a blood pressure med, but off label it treats insomnia, rls, and anxiety. Then there is methacarbomal and that is a muscle relaxer and it is used for rls, cramping and some for insomnia. You will need a dr to evaluate you, check your other meds and see if you can take either or both of those 2 meds, you say you are sensitive to some meds, and I don't know if you could get and use these, but it is 2 things that would help. There is the Thomas recipe, which you can google as the Thomas recipe opiate withdrawal, and it is a list of over the counter meds and supplements that will help. The next thing I saw that kinda piqued my interest was the reaction to the subutex.
We have had a rash of people who were induced onto subutex or suboxone wrong by drs and clinics, and then they had Precipitated WithDrawal, this is a terrible form of withdrawal, that is much worse than normal withdrawal. It occurs because for one reason or another the person was put on subutex or suboxone while there was still opiates on the receptor sites, the 2 meds, the short acting opiates, in your case Oxycodone, and the subutex were fighting over the same receptor site, the subutex attempts to rip the oxy off the sites and no opiate or opiate replacement is then on those sites, and the 2 meds prevent each other from seating there, so horrible withdrawal occurs. Did the dr make you wait 24full hours after taking your last dose of oxy, if you didn't wait 24 hours, you definitely went into precip. There is less chance of precip with subutex vs suboxone, but there is still a chance it can occur. I am not sure if you want to just stay on the pain meds or go on methadone, the patch or longer acting opiates, such as ms-contin, or if you are thinking you want to stop taking opiates all together, either by choice or not.Is there anyway you can plan a trip back to where you used to live, go to your old dr? We read here everyday about how few drs give pain meds these days. I hope you get some relief soon. Patti
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Aug 2010 • 2 answers
Posted 18 Aug 2010 • 3 answers
Posted 26 Sep 2010 • 3 answers
Posted 1 May 2011 • 3 answers
Posted 9 Jan 2015 • 2 answers